Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 109, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2021, 4:32 AM CDT for Jefferson Davis County, Lawrence County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2021, 4:32 AM CDT (09:32 UTC)
- Expired
- Apr 15, 2021, 4:54 AM CDT
- In force
- 22 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222
WUUS54 KJAN 150932
SVRJAN
MSC065-077-151030-
/O.NEW.KJAN.SV.W.0109.210415T0932Z-210415T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
432 AM CDT Thu Apr 15 2021
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northern Lawrence County in south central Mississippi...
Northwestern Jefferson Davis County in south central Mississippi...
* Until 530 AM CDT.
* At 432 AM CDT, a severe thunderstorm was located over Sontag, or 13
miles east of Brookhaven, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Sontag around 435 AM CDT.
Wanilla and Oma around 440 AM CDT.
Prentiss around 505 AM CDT.
Clem around 515 AM CDT.
Other locations impacted by this severe thunderstorm include New
Hebron and Silver Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3161 9024 3171 9024 3172 9023 3177 8976
3153 8975
TIME...MOT...LOC 0932Z 264DEG 32KT 3165 9023
HAIL...1.25IN
WIND...60MPH
$$
221 follow-up statement
680
WWUS54 KJAN 150954
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
454 AM CDT Thu Apr 15 2021
MSC065-077-151004-
/O.CAN.KJAN.SV.W.0109.000000T0000Z-210415T1030Z/
Lawrence MS-Jefferson Davis MS-
454 AM CDT Thu Apr 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3161 9024 3171 9024 3172 9023 3177 8976
3153 8975
TIME...MOT...LOC 0950Z 264DEG 32KT 3167 9000
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:37 AM CDT, 55 minutes earlier.
Area forecast discussion, Apr 15, 3:37 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Jackson MS 337 AM CDT Thu Apr 15 2021 .DISCUSSION... Today and Tonight... Rain showers will continue across areas south of I-20 today through mid morning but these showers are expected to dissipate before noon. After showers exit the region, we will be rain free for the rest of the day and partly clear skies will prevail across the north. Much of the southern half of the CWA will still experience mostly cloudy skies. High temperatures will be in the lower 70s for most locations with an exception of a patch of temperatures in the upper 60s across the extreme northwest. As we enter into the night time, a rain free evening will prevail however shortly after midnight, rain chances will increase from west to east as a cold front moving across the Plains, begins to approach the ArkLMiss. Low temperatures tonight will be in the mid 50s./JNE/ Friday through Wednesday night: Cooler than normal temperatures are expected through the period. The period will start off wet but dry weather is expected by Sunday and will last through the middle of next week. Moisture will increase more earnestly from the southwest Friday ahead of a developing surface low in response to a potent shortwave tracking east across the central Plains towards the mid Mississippi valley. Our PWATs will surge above and inch and a half along and south of Interstate 20 by mid afternoon and continue into Saturday morning before getting knocked down by drier air in the wake of a cold front. Overall, instability will remain limited and help mitigate the potential for severe storm development but rainfall of one to three inches in a short amount of time Friday and Friday night over nearly saturated soils will lead to the potential for runoff issues and flash flooding. Wl highlight this "Limited" threat in our HWO generally along and south of the Interstate 20 corridor. Model consensus suggests the surface low will track east along the Gulf coast through Saturday and the rain will slowly taper off from the northwest Saturday as the surface low moves farther away from our CWA. Unfortunately, it looks like it will take until Saturday evening for the rain to end over our southeast most zones. Sunday is expected to be dry in our CWA despite a shortwave moving from the Ozarks to the Tennessee valley that may bring the chance of rain to north Mississippi. A few additional shortwaves look to swing across our region through Wednesday and a cold front on Wednesday but no measurable rainfall is expected in our CWA through Wednesday night. /22/ && .AVIATION... 06Z TAF discussion: -SHRA to -RA will prevail at sites mainly below the I-20 corridor anywhere from now until day break. Ceilings will be low for these sites and IFR to LIFR conditions will occur through a good bit of the TAF period at these southern locations but once the rain clears, skies will start to improve throughout the day. Sites across the north will mainly see VFR conditions./JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 53 65 54 / 16 23 71 93 Meridian 71 52 65 51 / 25 16 52 91 Vicksburg 71 53 65 54 / 9 41 80 93 Hattiesburg 72 55 68 56 / 72 26 68 86 Natchez 71 54 67 56 / 28 43 82 93 Greenville 69 53 62 51 / 10 38 71 89 Greenwood 70 52 63 52 / 8 27 59 91 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE/22
Hazardous weather outlook, Apr 15, 3:58 AM CDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 358 AM CDT Thu Apr 15 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 160900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 358 AM CDT Thu Apr 15 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday One to three inches of rain in a short amount of time Friday through Friday night may lead to flash flooding for the area generally along and south of the Interstate 20 corridor. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Apr 15, 3:34 AM CDT, 58 minutes before
Special Weather Statement National Weather Service Jackson MS 334 AM CDT Thu Apr 15 2021 MSZ053-054-059-062-150930- Jefferson MS-Copiah MS-Lincoln MS-Claiborne MS- 334 AM CDT Thu Apr 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE... NORTHWESTERN LINCOLN...NORTHEASTERN JEFFERSON AND SOUTHWESTERN COPIAH COUNTIES UNTIL 430 AM CDT... At 334 AM CDT, Meteorologists were tracking a strong thunderstorm over Blue Hill, or 29 miles northwest of Brookhaven, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Mcbride, Peyton and Union Church around 345 AM CDT. Pleasant Hill around 350 AM CDT. Allen around 355 AM CDT. Barlow around 400 AM CDT. Glancy around 410 AM CDT. Hazlehurst, Wesson and Martinsville around 420 AM CDT. Other locations impacted by this storm include Beauregard. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3167 9099 3186 9101 3191 9037 3168 9035 TIME...MOT...LOC 0834Z 265DEG 32KT 3178 9089 22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:47 PM CDT | River Flood Warning | JAN | Franklin | 13 hr |
| Apr 15, 3:34 AM CDT | Special Weather Statement | JAN | Copiah | 56 min |
| Apr 15, 5:20 AM CDT | Special Weather Statement | JAN | Jones | 55 min |
| Apr 15, 1:36 PM CDT | Flash Flood Watch | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more | 39 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.